Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 118, NWS Lake Charles, LA

November 22, 2004Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 22, 2004, 9:58 AM CST for Beauregard Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 22, 2004, 9:58 AM CST (15:58 UTC)
Expired
Nov 22, 2004, 10:30 AM CST
In force
32 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Beauregard Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 221558
SVRLCH
LAC011-221630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
957 AM CST MON NOV 22 2004

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUREGARD PARISH IN SOUTHWEST LOUISIANA

* UNTIL 1030 AM CST

* AT 955 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER   
  DERIDDER...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
  6 MILES NORTHWEST OF SUGARTOWN BY 1015 AM CST

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3089 9333 3077 9331 3075 9298 3088 9297

$$

ERICKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 9:25 AM CST, 33 minutes earlier.

Area forecast discussion, Nov 22, 9:25 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
925 AM CST MON NOV 22 2004

.DISCUSSION...SPC HAS ISSUED A TORNADO WATCH FOR ALL OF THE
SOUTHEAST TEXAS COUNTIES THROUGH 2 PM. STATIONARY FRONT FROM AROUND
KJAN TO KAEX TO NORTH OF KIAH. THUNDERSTORMS HAVE BEEN FIRING ALONG
THE FRONT IN SOUTHEAST TEXAS THIS MORNING AS VORT MAX IN THE
SOUTHWEST FLOW ALOFT MOVES ACROSS. WITH GOOD SHEAR NOTED IN
SOUTHEAST TEXAS...THUNDERSTORM CELLS WILL SHOW ROTATION WITH THE
POSSIBILITY OF SVR STORMS IN THAT AREA.

OVER THE REMAINDER OF THE AREA...DENSE FOG HAS LIFTED AND WILL
REMOVE FROM THE ZONES. LATEST GUIDANCE STILL SHOWS MOST OF THE
ACTIVITY STAYING OVER IN SOUTHEAST TEXAS AND EXTREME WESTERN
LOUISIANA THIS AFTERNOON AND WILL HAVE LIKELY TO CAT POPS IN THOSE
AREAS. WILL MENTION SCATTERED THUNDERSTORMS OVER SOUTH CENTRAL
LOUISIANA.

.AVIATION DISCUSSION FROM MID-SHIFT...
DENSE FOG...IFR CONDITIONS WILL REMAIN THROUGH ABOUT 10 AM OUTSIDE
OF AREAS OF RAIN. LOW CLOUDS TO HANG IN THE AREA THROUGH THE
AFTERNOON INTO THE EVENING HOURS...MVFR/IFR CONDITIONS. SHOWERS AND
THUNDERSTORMS WILL BE MORE NUMEROUS ARCS SE TX AND SW LA TAPERING
DOWN AS YOU MOVE TOWARDS THE SOUTH-CENTRAL LA COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  78  67  77  64 /  60  40  70  40
BPT  77  67  77  62 /  80  40  70  40
AEX  74  66  75  61 /  60  70  70  70
LFT  78  67  77  63 /  40  40  70  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...TORNADO WATCH...TXZ180>182-201-215-216...UNTIL 20Z.

&&

07-RUA
Hazardous weather outlook, Nov 22, 7:35 AM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
735 AM CST MON NOV 22 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
222200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
735 AM CST MON NOV 22 2004

.DAY ONE...TODAY AND TONIGHT...
A THUNDERSTORM COMPLEX JUST WEST OF HOUSTON TEXAS WILL MOVE TO THE
EAST THROUGH THE MORNING HOURS. IN ADDITION...STORMS IN THE GULF ARE
MOVING NORTH. AS THE STORM COMPLEX MOVES INTO SOUTHEAST TEXAS THESE
STORMS ARE EXPECTED TO MERGE WITH STORMS LIFTING OUT OF THE GULF.
THE RESULT IS EXPECTED TO PRODUCED SEVERAL STORMS THAT MAY REACH
SEVERE CRITERIA...WITH THE MAIN THREAT LARGE HAIL...VERY STRONG
WINDS. AT THIS TIME I BELIEVE THE GREATEST THREAT WILL BE SOUTH OF A
LINE FROM WARREN IN TYLER COUNTY TEXAS TO OBERLIN IN ALLEN PARISH IN
SOUTHWEST LOUISIANA. STORMS WILL MOVE INTO SOUTHEAST TEXAS IN THE
NEXT SEVERAL HOURS AND INTO SOUTHWEST LOUISIANA LATE THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...DEEP MOISTURE
AND NUMEROUS UPPER LEVEL DISTURBANCES WILL CONTINUE THIS WET
PATTERN THROUGH TUESDAY EVENING. A STRONG COLD FRONT LATE TUESDAY
MAY TRIGGER STRONG TO SEVERE STORMS BEFORE BRINGING AN END TO THE
RAINY WEATHER PATTERN ON WEDNESDAY. THURSDAY THROUGH SATURDAY
PROMISES TO BE DRY AND COOL. MOISTURE WILL RETURN TO THE REGION BY
LATE FRIDAY AND LINGER THROUGH WEDNESDAY. SEVERE WEATHER MAY BE
POSSIBLE ON LATE TUESDAY INTO EARLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
IS NOT EXPECTED TODAY OR TONIGHT.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.